CSN Login
Members Online: 11

UPDATE - One More Treatment

SilentRenegade
Posts: 47
Joined: Sep 2013

An update for the below...

They put him on Cymbalta to help with the hand and feet numbness. This caused him to have a seizure this morning. He is okay, though. Scared the crap out of my mom though. Seizures are scary, but my fiance, his brother, and his sister all have epilepsy, so it's a "normal" part of life for us... 

Last chemo treatment wasn't too bad - he got through it a bit better than the last ones. However, due to the seizure, he was extremely tired today. They are NOT allowing him to take Cymbalta (obviously). He has to wait until Monday to determine which medication they want to put him on for the hands and feet numbness. The medics that came, the nurses, and the doctor do not think he will have another seizure so long as he stays off of the Cymbalta. 

His next PET is scheduled for 4/1.... He does already have a surgeon picked out - so when it comes to that, he knows where to go and who he will be talking to. They said that if his PET is like it was last time, then he will not need "major" surgery - just minor cuttings through a colonoscopy scope. We are waiting on the determination on that one, though. 

Spring is finally here - and hopefully the nice weather (whenever that decides to come) perks us all up. Even though he's okay, I'm sick to my stomach over the whole thing. 

 

Thanks to all below who have been supportive!

 

Hi All,

Dad has one more treatment next week - then the following week a PET scan. 

He's mainly complaining about his hand and feet sensitivity. They put him on some type of medication to try and alleviate this, but he really hates the feeling. It's no longer cold sensitivity - it's just numbness. The nurse he has been working with said her husband went through the same thing and has helped to give him some ideas on what to do, so that's good. 

Earlier this week he was hesitant on going for his last treatment since his last one was so bad (tiring, felt sick, etc.). However, as the week has gone on, he's grown more positive. I think it's also helping that, except for today, we've had pretty nice weather here in NJ for the first time in what feels like forever. He worked out in the yard on Tuesday and he felt really good afterwards, and the "good" feeling seems to be growing. 

The doc has already referred him to a great surgeon, who, ironically, also took care of my manager when he had 2ft of his colon removed a few years ago. However, since the chemo has taken care of the majority of the tumors (he only had two smallish ones, the tiny liver one -gone-, and the tiny lung one -gone-), they may not have to do "major" surgery. Either way, he is more open minded about the possibility of surgery unlike he was when this all first started. 

Also, as an update from my last post, the blood thinners are working nicely in terms of the one clot he had at the end of his port. 

I am hoping that we get good news after the PET scan. 

I have to praise all of those on this board on how they deal so courageously with this horrible disease. It's only been about 7 months for us, I can't imagine years and years of what ifs and treatments... Truly takes a strong individual to get through this. 

Cheers.

tootsie1's picture
tootsie1
Posts: 5016
Joined: Feb 2008

I hope your dad feels better after this treatment.

 

*hugs*

Gail

SilentRenegade
Posts: 47
Joined: Sep 2013

Thanks, Gail! He's hanging in there. 

teamzach's picture
teamzach
Posts: 35
Joined: Jan 2014

The oxallipilatin did the hand / cold sensitivity to my husband too. That was one of the worst side effects out of all his chemos. Anyways, I would see if your dad can get a prescription for LYRICA. That was the only one that worked for him. The Gabipentin (sp) was a joke. (again, according to my husband. It may have worked for others)

Janelle

serenity101's picture
serenity101
Posts: 82
Joined: May 2013

My mom had the same experience in trying to solve her Oxaliplatin-induced neuropathy: Gabapentin didn't seem to help but Lyrica did.

SilentRenegade
Posts: 47
Joined: Sep 2013

Hi Janelle,

Thanks for the suggestion. I updated his status above. I'll mention the Lyrica to him tomorrow when I talk to him. He has to wait until the doc gets back to him on Monday, but he's definitely OFF Cymbalta. 

annalexandria's picture
annalexandria
Posts: 2320
Joined: Oct 2011

You might suggest that he discuss the neuropathy with his doctor, and see if they want to continue with the part of the regimen that causes it (oxiliplatin).  In many cases, they will reduce it or remove it all together toward the end of treatment, if the side effects are getting too rough.  The nueropathy can be very long-lasting, or even permanent, so doing the oxi right to the end is not always the best course, especially considering the small role it plays in long-term survival (at least according to my doc, something like a 2-3% difference).

Hoping for great results for your dad...tell him we're rooting for him!

AA

SilentRenegade
Posts: 47
Joined: Sep 2013

Hi AA,

They actually either removed it or lowered the dosage for oxi - but with the extremely cold weather we've had the past couple of months, he said that made it worse. The warmer days have been good to him in terms of the discomfort and pain. He is also looking in to physical therapy for it that a nurse recommended after he is done. 

I'll make sure he knows you're all routing for him with us! 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network